Severe ocular side effects of perhexilene maleate:case report

Gibson, J.M., Fielder, A.R., Garner, A. and Millac, P. (1984). Severe ocular side effects of perhexilene maleate:case report. British Journal of Ophthalmology, 68 (8), pp. 553-560.

Abstract

We report a case of perhexilene maleate (PEXID) toxicity in which the presenting feature was loss of vision secondary to chronic papilloedema. Vortex keratopathy similar to that seen in amiodarone keratopathy was present, and corneal and conjunctival biopsy findings are presented. To our knowledge this is the first case report of a keratopathy occurring in perhexilene toxicity. After withdrawal of the drug the papilloedema and keratopathy subsided, but some visual deficit remains. The properties of perhexilene maleate and other amphiphilic drugs are described, and the possible aetiology of vortex keratopathy is discussed.

Publication DOI: https://doi.org/10.1136/bjo.68.8.553
Divisions: Life & Health Sciences
Life & Health Sciences > Optometry
Uncontrolled Keywords: Conjunctiva,Epithelium,Fluorescein Angiography,Humans,Male,Microscopy, Electron,Middle Aged,Papilledema,Perhexiline,Vision Disorders
Full Text Link: https://www.ncb ... les/PMC1040412/
Related URLs: http://bjo.bmj. ... ontent/68/8/553 (Publisher URL)
Published Date: 1984-08
Authors: Gibson, J.M. ( 0000-0002-9281-5244)
Fielder, A.R.
Garner, A.
Millac, P.

Export / Share Citation


Statistics

Additional statistics for this record